Ohio, 2005

Tornado and Damaging Winds in Ohio, November 6, 2005

November 6, 2005 · NWS ILN · 9 events in 8 counties and zones

8 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 6, 2:35 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 6, 2:35 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
235 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY THROUGH TUESDAY)...
LINE OF THUNDERSTORMS PUSHING QUICKLY EAST ACROSS INDIANA AND SHOULD
PUSH THROUGH OUR FA THROUGH REMAINDER OF MORNING. WITH 40 TO 50 KNOT
WINDS AT 850 MB...POTENTIAL FOR SEVERE GUSTS WILL EXIST WITH STORMS.
WILL ALSO ISSUE A WIND ADVISORY ACROSS THE NORTHERN HALF OF FA FOR
TODAY AS GRADIENT WINDS OF 25 TO 35 MPH WITH GUSTS UP TO AROUND 45
MPH WILL BE POSSIBLE IN CAA BEHIND FRONT. DRY AIRMASS MOVES IN
FAIRLY QUICKLY BEHIND FRONT SO WILL ALLOW FOR CLEARING SKIES
TONIGHT. NAM AND GFS BOTH INDICATING DEVELOPING ISENTROPIC LIFT
ACROSS AREA LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY SO WILL GO
WITH A LOW CHANCE POP FOR NOW. MODELS ALSO HINTING AT A LITTLE BIT
OF INSTABILITY BUT WILL HOLD OFF ON MENTION OF THUNDER AT THIS TIME
GIVEN THE TIME OF YEAR.
&&

.PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 1239 AM EST SUN NOV 6 2005

AVIATION (06Z-06Z)...
CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER
NORTHERN ILLINOIS THIS MORNING. ASSOCIATED COLD FRONT WAS TRAILING
FROM WESTERN ILLINOIS SOUTHWEST INTO NORTHERN TEXAS. RADAR SHOWS LINE
OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT EDGING INTO
EASTERN ILLINOIS. HAVE SLIGHTLY ADJUSTED TIMING OF LINE..WITH LINE
REACHING WESTERN SITES AROUND 11Z AND EASTERN SITES AROUND 13Z.
CONDITIONS WILL REMAIN VFR EXPECT ALONG THE FRONT. WINDS WILL BE
GUSTY THROUGH MOST OF THE FORECAST PERIOD. AS HIGH PRESSURE BUILDS
IN BEHIND THE FRONT AND THE GRADIENT RELAXES...WINDS WILL DECREASE
LATE IN THE PERIOD.
RLG

(ISSUED 253 PM EST SAT NOV 5 2005)

LONG TERM (TUESDAY THROUGH SATURDAY)...
00Z MODELS BEGIN THE PERIOD IN PRETTY GOOD AGREEMENT...THEN DIVEREGE
BY DAY 7.  FCST STARTS WITH WRMFNT JUST N OR THE AREA. BOTH GFS AND
NAM ARE SHOWING QPF IN VICINITY OF THE FRONT AT 12Z TUE.  LIFT WORKS
NORTH DURING THE DAY...PULLING THE PCPN NORTH OF THE FA BY TUE
EVENING.

COLD FRONT THAT SWINGS THRU THE GREAT LAKES ON WED...SEEMS TO BE
SLOWING DOWN.  DELAYED FROPA AND BEST POPS UNTIL LATE WED INTO WED
NGT.

GFS THEN BECOMES MORE AMPLIFIED WITH THE NRN STREAM WHILE THE ECMWF
IS LESS PHASED.  FOLLOWED HPC MDER WHICH FAVORED THE NCEP ENS MEAN
PATTERN.  THUS DID NOT GO AS COLD AS GFS AND INSTEAD BUILT IN SFC
HIGH PRESSURE RATHER THAN A COLD NW FLOW ON THE BACKSIDE...WHICH
WOULD BRING INSTABILITY SHOWERS.

WENT WARMER THAN GUIDANCE TUE/WED...THEN AGAIN FRI AND SAT.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065 UNTIL
6 PM SUNDAY.
KY...NONE.
IN...WIND ADVISORY FOR INZ050-058-059 UNTIL 6 PM SUNDAY.
&&
Hazardous weather outlook, Nov 5, 3:22 PM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EST SAT NOV 5 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-062030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
322 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING COLD FRONT WILL SEE STRONG SOUTHERLY WINDS DEVELOP
AHEAD OF IT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THIS FRONT TONIGHT. THE STORMS THAT DEVELOP WILL LIKELY
RACE AHEAD OF THE FRONT DURING THE OVERNIGHT HOURS...PARTICLUARLY
ALONG AND WEST OF THE I-75 CORRIDOR. WINDS MAY GUST TO 40 AND 45
MPH DURING THE NIGHT. PEOPLE SHOULD BRING IN OR SECURE LOOSE
OBJECTS SUCH AS TRASH CANS OR LAWN FURNITURE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

The radar

The Cincinnati radar (KILN), 86 km away, was scanning. The volume nearest the first event began at 09:06 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Darke

When
November 6, 4:05 AM EST to 4:08 AM EST
Where
Darke County, 2 mi S of Arcanum
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
39.950, -84.550

A few large tree limbs were knocked down.

Thunderstorm Wind, Preble

When
November 6, 5:21 AM EST to 5:25 AM EST
Where
Preble County, New Paris
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
39.850, -84.783

Trees were downed.

Thunderstorm Wind, Miami

When
November 6, 5:53 AM EST to 6:02 AM EST
Where
Miami County, Covington
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
TRAINED SPOTTER
Coordinates
40.117, -84.350

Trees were knocked down, including a large diameter tree near the intersection of State Route 48 and Faulkner Road.

Thunderstorm Wind, Shelby

When
November 6, 7:04 AM EST to 7:07 AM EST
Where
Shelby County, Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
TRAINED SPOTTER
Coordinates
40.283, -84.150

Large limbs to 2.5 feet in diameter were knocked down along Main Street and Russel Road.

Tornado, Brown

When
November 6, 7:20 AM EST to 7:23 AM EST
Where
Brown County, Russellville
Rating
F0
Path length
0.1 mi
Path width
25 yd
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -83.783

A weak tornado breifly touched down in a field near Russellville with some trees downed.

Thunderstorm Wind, Logan

When
November 6, 7:24 AM EST to 7:32 AM EST
Where
Logan County, Lakeview
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
40.483, -83.917

Two houses had roof damage and siding peeled. A few trailers were tipped over along the north side of Indian Lake. Numerous trees and power lines were also downed.

Thunderstorm Wind, Miami

When
November 6, 7:30 AM EST to 7:34 AM EST
Where
Miami County, Pleasant Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.050, -84.350

Trees were downed.

Thunderstorm Wind, Union

When
November 6, 8:52 AM EST to 8:56 AM EST
Where
Union County, Richwood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.433, -83.300

Power lines were knocked down due to thunderstorm winds.

Thunderstorm Wind, Delaware

When
November 6, 9:15 AM EST to 9:25 AM EST
Where
Delaware County, 4 mi W of Powell
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
40.167, -83.167

A few trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyThe tornado archive for Ohio, 2005Warnings in Ohio, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485122, 5485119, 5485120, 5485123, 5485121, 5485125, 5485124, 5485127, 5485126.